Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Stomach upset, diarrhea, red spots around eyes. Taken immodium. How can it be treated, advise?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4556 Questions
My wife has upset stomach and diarrea, and just developed red splotches around her eyes. What should I do?? She has taken Immodium for the diarrea.
Posted Tue, 22 May 2012 in Digestion and Bowels
Answered by Dr. Aashish Raghu 21 minutes later
Hi there.

Thanks for the query.

You have provided with good information and I appreciate it. In order to guide you appropriately, I will need a few more details regarding your problem, so please answer the following questions in as much detail as possible.

Since when is your wife having diarrhea? Is there any fever, vomiting? Any blood in vomit?

Is there blood in stool, bleeding from any orifice in the body?

Is your wife allergic to any food? Are those red blotches present only around the eyes or even around lips, or any other part of the body?

Any difficulty in breathing?

Any recent weight loss or weakness?

It appears that your wife could have developed possible gastro-intestinal infection especially if there is a history of eating outside food. Viral infections can cause stomach flu and can also cause bleeding episodes. Other possibilities include diarrhea due to gastritis and possible peptic ulcer since your wife has acid reflux. Food allergy can cause swelling around the eyes, lips and possible breathing difficulty as well.

It is imperative to maintain proper hydration in a scenario of diarrhea or vomiting to prevent dehydration which can be XXXXXXX Keep her well hydrated with home-available fluids like water, juice, but best fluid is Oral Rehydration Solution (ORS) marketed by World Health Organization (WHO).

ORS XXXXXXX should be dissolved in one liter of previously boiled and cooled water and should be fed to your wife as much as she likes, preferably in sips to prevent vomiting.

It is highly advisable to get your wife to the Emergency Department to get her evaluated for possible serious infection or other processes which may be causing the red blotches as some infections can reduce the platelet cells in the blood and can cause high risk of bleeding anywhere in the body. It is a must to replace platelets in such a situation to prevent bleeding and associated complications which can be life threatening.

Kindly do not delay in getting your wife immediate medical attention.

Kindly do respond to the above mentioned queries.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Follow-up: Stomach upset, diarrhea, red spots around eyes. Taken immodium. How can it be treated, advise? 2 hours later
She has had dirrhea since about 5:00 am today, cst. Vomiting, but no fever.
No blood. No allergies to foods.
Blotches only on eyelids and just below eyes.
No breathing difficulties.
No recent weight loss or weakness.
Answered by Dr. Aashish Raghu 53 minutes later
Hi there.

Thanks for the reply.

These blotches could be due to possible platelet problems as a result of infection. It requires immediate medical attention.

Kindly do take your Wife to the Emergency Department for management immediately.

Wishing speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor